Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 13, 2005, 5:13 PM EDT for Orange County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 13, 2005, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 90 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:56 PM EDT | FUNNEL CLOUD | Winter Park, FL | ORANGE COUNTY SHERIFFS OFFICE RECEIVED SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS IN THE WINTER PARK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3000 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 132117 SVRMLB FLC095-132200- /O.NEW.KMLB.SV.W.0078.050713T2113Z-050713T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 513 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...WINTER PARK...WINDERMERE...PINE HILLS...OCOEE...OAK RIDGE... LOCKHART...FOREST CITY... ORLANDO...FAIRVIEW SHORES...CONWAY...MAITLAND * UNTIL 600 PM EDT * AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER WESTERN ORANGE COUNTY FROM LOCKHART TO BAY HILL AND THE THEME PARKS... DRIFTING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... WINTER PARK...PINE HILLS...ORLOVISTA...ORLANDO UNIVERSAL STUDIOS...OAK RIDGE AND WINDERMERE...AND DOCTOR PHILLIPS SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 2867 8133 2869 8153 2837 8162 2834 8134 $$
2 follow-up statements
000 WWUS52 KMLB 132140 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 538 PM EDT WED JUL 13 2005 FLC095-132200- /O.CON.KMLB.SV.W.0078.000000T0000Z-050713T2200Z/ ORANGE FL- 538 PM EDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EDT FOR WESTERN ORANGE COUNTY... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF EMBEDDED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH FROM LOCKHART TO BAY HILL...DOCTOR PHILLIPS AND THE THEME PARKS. THE STRONGEST STORMS HAVE SHIFTED INTO SOUTHWEST ORANGE COUNTY. MOVEMENT IS TOWARD THE SOUTH AT JUST 10 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS SHOWN 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR FROM LOCKHART TO ORLAVISTA TO DOCTOR PHILLIPS. THIS IS LIKELY CAUSING TEMPORARY FLOODING OF SOME ROADS AND INTERSECTIONS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS ARE ADVISED TO DEACTIVATE CRUISE CONTROL AND SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF HYDROPLANING. LAT...LON 2867 8133 2869 8153 2837 8162 2834 8134 $$ KELLY
000 WWUS52 KMLB 132158 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 555 PM EDT WED JUL 13 2005 FLC095-132205- /O.EXP.KMLB.SV.W.0078.000000T0000Z-050713T2200Z/ ORANGE FL- 555 PM EDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM EDT... AT 555 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...AN URBAN FLOOD ADVISORY CONTINUES UNTIL 745 PM FOR WESTERN ORANGE COUNTY FOR VERY HEAVY RAIN THAT HAS PRODUCED 2 INCHES IN LESS THAN AN HOUR. THE RAINS WILL CONTINUE TO GRADUALLY DECREASE IN COVERAGE AND INTENSITY...AND COME TO AN END BY 8 PM. LAT...LON 2867 8133 2869 8153 2837 8162 2834 8134 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:45 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 1:45 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EDT WED JUL 13 2005 .DISCUSSION...CORRECTED MARINE DISCUSSION TONIGHT...LOOKS LIKE ANOTHER SULTRY NIGHT AS SURFACE TO 500MB RIDGE OF HIGH PRESSURE REMAINS ANCHORED OVER CENTRAL FLORIDA. WITH DEW POINTS IN THE MID 70S AND ONLY A COUPLE OF COOP SITES REPORTING OVERNIGHT LOWS BELOW 75 DEGREES THIS MORNING...BUMPED OVERNIGHT LOWS UP A DEGREE OR TWO FROM CURRENT FORECASTED NUMBERS. LIGHT WINDS WILL NOT ALLOW TOO MUCH MIXING AFTER THE EVENING HOURS. THURSDAY THRU SUNDAY...FAIRLY TYPICAL WET SEASON PATTERN CONTINUES WITH RIGE AXIS ABOUT OVER EAST CENTRAL FLORIDA THURSDAY MOVING SLOWLY NORTHWARD TO NORTH FLORIDA BY LATE SATURDAY. HIGH PW ALONG WITH WEAK FLOW WILL ALLOW DAILY SEA BREEZES TO RAPIDLY INITIATE RW/TRW THEN OUTFLOW BOUDNARIES WILL DOMINATE CONVECTIVE INITIATION. STEERING LEVEL FLOW REMAINS IN THE 5 TO 10 KT RANGE SO STORMS WONT GO VERY FAR BEFORE RAINING OUT AND PRODUCING NEW STORMS VIA OUTFLOWS. CONVECTION SHOULD BE DIURNAL WITH RW ISOLD TRW LINGERING TILL EVENING ESPECIALLY INTERIOR. MONDAY THRU WEDNESDAY...RIDGE AXIS CONTINUES DRIFTING NORTHWARD AND EASTERLY FLOW DEEPENS. STEERING FLOW CONTINUES AT SOUTH TO SOUTHWEAST AT ONLY 5 TO 10. GFS INDICATES DRIER AIRMASS MOVING IN MONDAY AND CONTINUING INTO WEDNESDAY WHICH MAY DROP POPS TO BELOW SEASONAL NORMALS ESPECIALLY ALONG THE COAST...BUT WILL CONTINUE WITH POPS AROUND 40 PCT AT THIS TIME DUE TO UNCERTAINTY. && .MARINE...AFTER THE ATLANTIC SEA BREEZE CIRCULATION DIMINISHES DURING THE EVENING HOURS WINDS WILL BE 10 KNOTS OR LESS DUE TO RIDGE AXIS OVER CENTRAL FLORIDA AND ADJACENT COASTAL WATERS. WINDS REMAIN AROUND 10 KTS THROUGH MONDAY WITH SEAS GENERALLY AROUND 2 TO 3 FT. SEAS MAY BUILD TO AROUND 4 FEET OFFSHORE BY SUNDAY AND MONDAY. ONLY HAZARD WILL BE ISOLATED TRW. && .AVIATION...VFR CONDITIONS ALONG THE IMMEDIATE COAST AS THE SEA BREEZE WILL HAVE PUSHED INLAND. SCATTERED IFR CONDITIONS AROUND THUNDERSTORMS PROPAGATING INLAND DURING THE AFTERNOON. HIGHEST COVERAGE EXPECTED INLAND BETWEEN 20Z-24Z. COULD SEE PATCHES OF SHALLOW GROUND FOG OR FOG AROUND SUNRISE BUT ANY FOG WILL BE MVFR. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 89 / 10 50 20 40 MCO 76 92 75 91 / 20 50 20 40 MLB 77 89 76 90 / 10 50 20 40 VRB 76 88 76 89 / 10 50 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WIMMER LONG TERM....HAGEMEYER
Hazardous weather outlook, Jul 13, 6:15 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 615 AM EDT WED JUL 13 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 615 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... DAYTIME HEATING...ALONG WITH THE AFTERNOON SEA AND LAKE BREEZE BOUNDARIES...WILL ALLOW SCATTERED SHOWERS AND LIGHTNING STORMS TO DEVELOP TODAY. THE GREATEST COVERAGE WILL AGAIN BE DURING THE LATE AFTERNOON AS THE SEA BREEZE PUSHES INLAND DURING THE TIME OF PEAK HEATING. DEADLY CLOUD TO GROUND LIGHTNING BEING AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ...FLOOD IMPACT... LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN THE MOST INTENSE STORMS TODAY....ESPECIALLY OVER THE INTERIOR FROM LATE AFTERNOON INTO EARLY EVENING DUE TO SLOW STORM MOVEMENT. SOME PONDING OF WATER ON ROADS...AS WELL AS LOCALIZED POOR DRAINAGE AND URBAN FLOODING...MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL CONTINUING AS THE PRIMARY STORM THREATS. TROPICAL CYCLONE EMILY ...APPROACHING THE WINDWARD ISLANDS...IS CURRENTLY FORECAST TO PASS WELL SOUTH OF EAST CENTRAL FLORIDA THIS WEEKEND. STAY TUNED TO THE LATEST FORECASTS ON EMILY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
In the hours before
Special weather statement, Jul 13, 5:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 509 PM EDT WED JUL 13 2005 FLZ045-132215- ORANGE- 509 PM EDT WED JUL 13 2005 ...STORMS WITH EXCESSIVE LIGHTNING OVER WESTERN ORANGE COUNTY... AT 501 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER PINE HILLS...MOVING SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE BAY HILL...PINE CASTLE...DOCTOR PHILLIPS AND PLEASURE ISLAND. RADAR INDICATED THE STORM ALSO HAS THE POTENTIAL OF PRODUCING HAIL AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. A WARNING WILL BE ISSUED FOR THIS STORM IF IT INTENSIFIES FURTHER. BRAGAW
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.